I am currently experiencing pain and swelling of the joints in both my pinky fingers. Both are getting bent inward and look somewhat deformed. I also have pain in the joints of my hands. My knees, arms and legs and neck are always in pain. At the end of a 7 hour work day, I feel like if was picked up off the ground and dropped crushing every bone in my body.
I went to my family doctor. He tested me for rheumatoid arthritis which was negative and other autoimmune diseases. Only thing that came out abnormal was the peroxidase ab 577.0. T4 normal. Tsh normal.
I have a goiter of the thyroid, nodules, pain. After numerous years of blood work, scans and endocrinologists. This is the first time something has been found really out of common with my thyroid.
My doctor sent me pain medication and anti inflammatory medicine Diagnosed that instead of the thyroid being the focus of the peroxidase anti bodies that my joints are.
what now. I'm only 50 and feel like I'm 90. I don't want hands to get deformed My fingers are my bread and butter (typist) Do I spend my life taking pain killers and anti inflammatories. The doctor is not treating the cause of the problem only trying to ease the results. Is there treatment for a normally functioning thyroid ? Would this indicate the need to have thyroid surgery?
With Hashimoto's but normal thyroid function, medication is not mandatory, but a trial of low dose levothyroxine (25mcg for example) may be worthwile. With the goiter/nodules, you may want to see an endocrinologist for consideration of biopsy and further advice.
Can you explain what might make thyroid nodules dissolve/disappear? I'm greatful that they have, however,I am curious. I stopped the normal course of meds... Levothyroxine, as I felt so horrible taking the meds. In doing so, I took Iodoral for a few weeks and changed my diet to include foods higher in iodine content (salmon, tuna, etc). I wonder if the change in my diet was more helpful than any of the prescribed treatment. Can you provide feedback on this and information on T4 type supplements??
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.